Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 72, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 8, 2009, 4:45 PM EDT for Bristol County, Massachusetts; Newport County, Rhode Island. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2009, 4:45 PM EDT (20:45 UTC)
- Expired
- Jul 8, 2009, 5:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Newport County, RI
The radar
The Boston radar (KBOX), 41 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:10 PM EDT | HAIL 0.75 | Dartmouth, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 082045
SVRBOX
MAC005-RIC005-082130-
/O.NEW.KBOX.SV.W.0072.090708T2045Z-090708T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT WED JUL 8 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NEWPORT COUNTY IN RHODE ISLAND...
SOUTHEASTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 530 PM EDT
* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF DARTMOUTH...OR 7 MILES SOUTH OF FALL RIVER...AND
MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.
LAT...LON 4164 7118 4168 7097 4159 7090 4159 7091
4160 7092 4158 7093 4156 7095 4154 7112
TIME...MOT...LOC 2046Z 323DEG 6KT 4162 7110
$$
EKSTER1 follow-up statement
000
WWUS51 KBOX 082127 RRA
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
527 PM EDT WED JUL 8 2009
MAC005-RIC005-082137-
/O.EXP.KBOX.SV.W.0072.000000T0000Z-090708T2130Z/
NEWPORT RI-BRISTOL MA-
527 PM EDT WED JUL 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS...AND NORTHEASTERN NEWPORT COUNTY IN RHODE
ISLAND WILL EXPIRE AT 530 PM EDT...
LAT...LON 4164 7118 4168 7097 4159 7090 4159 7091
4160 7092 4158 7093 4156 7095 4154 7112
TIME...MOT...LOC 2127Z 323DEG 6KT 4157 7105
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:00 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 8, 4:00 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EDT WED JUL 8 2009 .SYNOPSIS... LOW PRESSURE NEAR THE SOUTHERN NEW ENGLAND COAST WILL DEPART SOUTHWARD TONIGHT. HIGH PRESSURE AND DRIER WEATHER ARRIVES LATER THURSDAY AND FRIDAY. A COLD FRONT WILL CROSS THE REGION SAT NIGHT AND EARLY SUNDAY FOLLOWED BY HIGH PRESSURE MONDAY. A FRONTAL SYSTEM WILL APPRACH NEW ENGLAND ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SHOWERS AND TSTMS INCREASING IN COVERAGE/INTENSITY FROM S NH SWD ACROSS CENTRAL AND NE MA. ACTIVITY FIRING IN AREA OF LOW LEVEL CONVERGENCE UNDER THETA-E RIDGE AND INSTABILITY AXIS. LAPS ANALYSIS STILL SHOWING UP TO 40 KT DEEP LAYER SHEAR ACROSS CENTRAL MA WHICH HAS HELPED TO PRODUCE ROTATION IN SOME OF THE STORMS. THE STRONGER SHEAR IS FORECAST TO SHIFT S OF THE COAST THIS EVENING. THROUGH REST OF AFTERNOON INTO EARLY EVENING...FOCUS FOR CONVECTION MAY SHIFT SLIGHTLY FURTHER SOUTH...BUT LOWER KI VALUES SHOULD KEEP MOST OF THE ACTIVTY NORTH OF THE SOUTH COAST. WILL GO WITH LIKELY POPS THIS EVENING S NH AND NE MA WITH CHC ELSEWHERE...THEN POPS RAPIDLY LATER TONIGHT AS MID LEVEL LOW LIFTS NE AND WEAK HIGH PRES BUILDS IN FROM THE NORTH. PATCHY FOG AND STRATUS DEVELOPING OVERNIGHT AS LOW LEVEL MOISTURE IS HIGH. && .SHORT TERM /6 AM THURSDAY THROUGH 6 AM THURSDAY/... MID LEVEL TROF AXIS REMAINS ACROSS NEW ENG THU WITH 500 MB TEMPS AROUND -14C. HOWEVER...ATMOSPHERE IS DRYING WITH LOWER THETA-E VALUES MOVING IN FROM THE NORTH AND NO INSTABILITY IS FORECAST. THERE COULD BE AN ISOLD SHOWER NEAR CT VALLEY CLOSEST TO THETA-E RIDGE AXIS TO THE WEST...OTHERWISE A DRY DAY EXPECTED AS HIGH PRES BUILDS ACROSS THE REGION. ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN WIDESPREAD LOW CLOUDS AND PATCHY FOG IN THE MORNING...ESPECIALLY EASTERN NEW ENG THEN BECOMING PT-MOSUNNY IN THE AFTERNOON AS LOW LEVELS DRY OUT. THU WILL BE ANOTHER UNSEASONABLY COOL JULY DAY. EASTERLY FLOW WILL KEEP TEMPS IN THE UPPER 60S ACROSS EAST COASTAL MA...AND ONLY REACHING 70-75 FURTHER INLAND. THU NIGHT...MAINLY CLEAR SKIES AND LIGHT WINDS WITH HIGH PRES OVER THE REGION. RADIATIONAL COOLING WILL RESULT IN A CHILLY JULY NIGHT AND PERHAPS SOME PATCHY FOG. MINS MOSTLY LOW TO MID 50S...BUT SOME UPPER 40S POSSIBLE ACROSS INTERIOR NW VALLEYS AND COOL SPOTS IN INTERIOR E MA. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... OVERALL GOOD AGREEMENT AMONGST THE MODELS THROUGH EARLY NEXT WEEK. HIGH PRESSURE FRIDAY WILL GIVE WAY TO A COLD FRONT MOVING THROUGH SOUTHERN NEW ENGLAND LATE SATURDAY NIGHT INTO SUNDAY. LOW PRES FORMS SOMEWHERE OFF THE MID ATLANTIC ON MONDAY MOVING EASTWARD OUT TO SEA ON TUESDAY. THERE ARE SOME DIFFERENCES AMONGST THE MODELS IN THE LOCATION OF THE LOW PRESSURE AND IN THE GENERAL PATTERN BEYOND. BOTH THE 12Z GFS AND THE 00Z ECMWF HAVE A LOW PRESSURE MOVING THROUGH THE GREAT LAKES REGION MIDWEEK. HOWEVER...THE GFS IS MUCH MORE PRORESSIVE...MOVING THE LOW ACROSS QUEBEC ON WEDNESDAY WHILE THE ECMWF MOVES IT THROUGH ON THURSDAY. SINCE THIS IS 7 TO 8 DAYS OUT...WILL MAKE FEW IF ANY CHANGES TO THE FORECAST FOR THOSE DAYS. SO FOR THE DETAILS...FRIDAY WILL BE A NICE DAY...MOSTLY SUNNY WITH HIGH PRESSURE DOMINANT AND HIGH TEMPERATURES ONLY 5 TO 8 DEGREES BELOW NORMAL. SATURDAY AND SUNDAY COULD SEE A CHANCE OF THUNDERSTORMS AHEAD OF THE COLD FRONT. FROM QPF OUTPUT ON THE ECMWF AND THE GFS...THE BULK OF THE PRECIP WILL OCCUR SATURDAY AND SATURDAY NIGHT WITH PERHAPS A FEW SHOWERS LINGERING INTO SUNDAY MORNING. OTHERWISE...SUNDAY IS FORECAST TO BE DRY WITH PARTLY SUNNY SKIES. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL FOR THE WEEKEND BUT CLOSER TO NORMAL THAN WE HAVE BEEN. WE MAY EVEN SEE 80 DEGREES IN EASTERN MASS. MONDAY THROUGH WEDNESDAY...THE DETAILS GET A BIT MORE SKETCHY WITH THE DIFFERENCES IN THE MODELS. OVERALL...TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL. WILL HAVE SLIGHT CHANCE TO LOW END CHANCE POPS IN FOR THIS TIME PERIOD THOUGH DEPENDING WHICH MODEL VERIFIES...WILL LIKELY ONLY SEE RAIN FOR A COUPLE OF PERIODS...JUST SOME UNCERTAINTY AS TO WHICH PERIODS THOSE WILL BE. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... AS OF 20Z...TSTMS HAVE INCREASED IN COVERAGE OVER SOUTHERN NEW ENGLAND. SCATTERED TSTMS HAVE DEVELOPED ACROSS INTERIOR AND MAY AFFECT KBAF/KBDL...WHILE TSTMS FARTHER E MAY REACH KORH/KPVD BEFORE SUNSET. TSTMS SHOULD REMAIN OUTSIDE KBOS TERMINAL AREA AS WELL AS KFMH KHYA KACK. MAIN CONCERN IS BRIEF LIFR WITH HEAVY RAIN AND LIGHTNING. TSTMS DROPPING THROUGH EASTERN MA ARE CAPABLE OF PRODUCING WIND DAMAGE AND HAIL. MAX TOPS HAVE BEEN NEAR FL300. OTHERWISE EXPECT VFR CIGS 030-040 THROUGHOUT MOST OF REGION WITH MVFR CIGS KBOS KFMH KHYA KACK THROUGH LATE AFTERNOON. IFR/LIFR EXPECTED TONIGHT...ESPECIALLY 06Z-12Z. IMPROVEMENT TO MVFR THU MORNING BEFORE CIGS LIFT TO VFR THU AFTERNOON. THU NIGHT...VFR...BUT PATCHY LATE NIGHT MVFR/IFR FOG POSSIBLE INTERIOR VALLEYS. OUTLOOK /FRIDAY THROUGH SUNDAY/... FRIDAY...VFR. SATURDAY AND SUNDAY...MAINLY VFR WITH PERIODS OF MVFR/IFR CIGS/VSBYS IN SHRA/TSRA WITH COLD FRONT. MONDAY...VFR. && .MARINE... NE WINDS WILL INCREASE LATER TONIGHT INTO THU AS SFC WAVE DEVELOPS SOUTH OF THE WATERS. AXIS OF STRONGER LOW LEVEL WINDS AT 950/975 MB MAY BRING A FEW G22 KT OVER SOUTHERN WATERS BUT NO SCA YET. SEAS MAY BUILD TO 5 FT OVER OUTER SOUTHERN WATERS. WINDS DIMINSIH THU NIGHT BUT LINGERING 5 FT SEAS POSSIBLE OUTER SE WATERS. OUTLOOK /FRIDAY THROUGH MONDAY/... FRIDAY...HIGH PRESSURE WILL BE DOMINANT WITH SEAS 2 TO 4 FEET AND SOUTHEASTERLY WINDS 10 TO 15 KTS. SATURDAY AND SUNDAY...SEAS WILL GENERALLY BE 2 TO 4 FEET EXCEPT FOR A PERIOD LATE SATURDAY NIGHT INTO SUNDAY MORNING WHERE THEY MAY REACH 4 TO 6 FEET WITH THE PASSAGE OF A COLD FRONT. SOUTHERLY WINDS 10 TO 15 KTS WILL SHIFT TO THE WEST AND INCREASE TO 15 TO 20 KTS FOR A PERIOD DURING THE COLD FRONTAL PASSAGE. MONDAY...WESTERLY WINDS 10 TO 15 KTS WILL SHIFT BACK TO THE SOUTH. SEAS WILL REMAIN BELOW 5 FEET. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/RLG NEAR TERM...KJC SHORT TERM...KJC LONG TERM...RLG AVIATION...RLG/JWD MARINE...KJC/RLG
Hazardous weather outlook, Jul 8, 4:04 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 404 PM EDT WED JUL 8 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-092015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 404 PM EDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE POSSIBLE INTO THE EARLY EVENING...MAINLY EAST OF THE CONNECTICUT VALLEY. LOCALLY HEAVY RAINFALL AND FLOODING MAY ALSO ACCOMPANY SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-092015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 404 PM EDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT OR SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 8, 4:00 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL NORTHBOROUGH 42.31N 71.65W
07/08/2009 E0.75 INCH WORCESTER MA TRAINED SPOTTER
0325 PM HAIL HOPKINTON 42.22N 71.52W
07/08/2009 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
REPORTED NORTH OF HOPKINTON CENTER
&&
JFPSpecial weather statement, Jul 8, 4:00 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EDT WED JUL 8 2009 MAZ002-008-082045- WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 400 PM EDT WED JUL 8 2009 AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER PLAINFIELD...OR ABOUT 15 MILES SOUTHEAST OF NORTH ADAMS...MOVING SOUTHEAST AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE... CUMMINGTON...ASHFIELD... GOSHEN...CONWAY AND CHESTERFIELD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Special weather statement, Jul 8, 4:01 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 401 PM EDT WED JUL 8 2009 MAZ012-017-RIZ001-002-082045- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA- 401 PM EDT WED JUL 8 2009 AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES SOUTHWEST OF MILLVILLE...OR ABOUT 7 MILES WEST OF WOONSOCKET...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE... GLOCESTER...NORTH SMITHFIELD... WOONSOCKET...SMITHFIELD...CUMBERLAND...NORTH PROVIDENCE... LINCOLN...CENTRAL FALLS AND ATTLEBOROUGH. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Special weather statement, Jul 8, 4:15 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 415 PM EDT WED JUL 8 2009 MAZ020-082045- SOUTHERN BRISTOL MA- 415 PM EDT WED JUL 8 2009 AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER WESTPORT...OR ABOUT 3 MILES SOUTH OF FALL RIVER...MOVING SOUTHEAST AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE... WESTPORT AND NEW BEDFORD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Local storm report, Jul 8, 4:22 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL NORTHBOROUGH 42.31N 71.65W
07/08/2009 E0.75 INCH WORCESTER MA TRAINED SPOTTER
0320 PM TSTM WND DMG HOPKINTON 42.22N 71.52W
07/08/2009 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON SADDLE HILL ROAD UP TO FRUIT STREET...JUST
EAST OF INTERSTATE 495.
0325 PM HAIL HOPKINTON 42.22N 71.52W
07/08/2009 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
REPORTED NORTH OF HOPKINTON CENTER
0420 PM HAIL WRENTHAM 42.07N 71.33W
07/08/2009 M0.75 INCH NORFOLK MA LAW ENFORCEMENT
PENNY SIZED HAIL.
&&
JWD/JFPLocal storm report, Jul 8, 4:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL NORTHBOROUGH 42.31N 71.65W
07/08/2009 E0.75 INCH WORCESTER MA TRAINED SPOTTER
0320 PM TSTM WND DMG HOPKINTON 42.22N 71.52W
07/08/2009 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON SADDLE HILL ROAD UP TO FRUIT STREET...JUST
EAST OF INTERSTATE 495.
0325 PM HAIL HOPKINTON 42.22N 71.52W
07/08/2009 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
REPORTED NORTH OF HOPKINTON CENTER
0408 PM HAIL PLAINFIELD 42.52N 72.92W
07/08/2009 E0.88 INCH HAMPSHIRE MA TRAINED SPOTTER
0420 PM HAIL WRENTHAM 42.07N 71.33W
07/08/2009 M0.75 INCH NORFOLK MA LAW ENFORCEMENT
PENNY SIZED HAIL.
0440 PM HAIL MANSFIELD 42.02N 71.22W
07/08/2009 M0.88 INCH BRISTOL MA AMATEUR RADIO
NICKEL SIZED HAIL.
&&
JWD/JFPThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:48 AM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 8, 2:16 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 3 hr |
| Jul 8, 2:48 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 42 min |
| Jul 8, 3:09 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 51 min |
| Jul 8, 3:11 PM EDT | Tornado Warning | BOX | Middlesex, Norfolk, Worcester | 34 min |
| Jul 8, 3:33 PM EDT | Areal Flood Advisory | BOX | Bristol, Middlesex, Norfolk, Worcester | 115 min |
| Jul 8, 3:52 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Worcester | 38 min |
| Jul 8, 4:27 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk | 36 min |
| Jul 8, 4:49 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 41 min |
| Jul 8, 5:16 PM EDT | Special Marine Warning | BOX | 89 min | |
| Jul 8, 5:26 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 62 min |
| Jul 8, 5:37 PM EDT | Special Marine Warning | BOX | 83 min | |
| Jul 8, 5:33 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Washington | 57 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2009Severe Thunderstorm Warnings in Rhode Island, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.